SNI Satellite Workshop: Structure research by synchrotron, neutron, electron and ion radiation

Europe/Berlin
auditorium (IAS) (Garching)

auditorium (IAS)

Garching

TUM-Institute of Advanced Study (IAS),Lichtenbergstraße 2a, 85748 Garching, Auditorium at ground floor
Martin Meven
Description

"Get the best of all": Structure research by merging the peculiarities of synchrotron, neutron, electron and ion radiation

Nowadays challenges in physics, chemistry, biology and material sciences often require crystallographic/ structural studies that combine smartly various scattering methods using complementary synchrotron, neutron and ion radiation. The workshop consists of two parts: in the first part, the peculiarities of the different kinds of radiation and their generation be discussed including an overview of the corresponding large scale facilities and the kind of methods they offer for structure analysis. In the second part, focusing on applications, experienced scientists will give an insight into the unique information they gain by merging the complementary methods. The following topics are planned:

  • quantum phenomena/correlated systems (magnetism and superconductivity)

  • macromolecular and biological studies (life sciences)

  • functional materials for energy research

  • etc.

The workshop should will take place from Sept. 19th, 2018 afternoon (16:00h) to Sept. 20th, 2018 until lunchtime (13:00h). In addition, an optional guided tour of the Heinz-Maier-Leibnitz research neutron source FRM II in the afternoon of Sept. 20th is planned at 15:00h. Please note that participation in the guided tour requires a registration at least 21 days in advance. The event is organized by the Working Group “Neutron Scattering” of the German Crystallography Society (DGK).

If you have questions or would like to announce your interest in this workshop please do not hesitate to contact the working group spokesman Martin Meven.

  • Wednesday, 19 September
    • 16:00 16:05
      Greetings (location: TUM-Institute of Advanced Study (IAS),Lichtenbergstraße 2a, 85748 Garching, Auditorium at ground floorEG) 5m
      Speaker: Dr Martin Meven (RWTH Aachen University/JCNS at MLZ)
    • 16:05 17:00
      Introduction into X-ray and Synchrotron Radiation 55m
      Speaker: Prof. Chr. Schroer ( PETRA III/DESY, Hamburg)
    • 17:00 18:00
      Introduction into Neutron Radiation 1h
      Speaker: Dr M. Meven (RWTH Aachen University/JCNS at MLZ)
  • Thursday, 20 September
    • 08:30 09:30
      Structural Difficulties exploring nonstochiometric Oxides (location: TUM-Institute of Advanced Study (IAS),Lichtenbergstraße 2a, 85748 Garching, Auditorium at ground floor) 1h
      Speaker: Prof. W. Paulus (Université Montpellier)
    • 09:30 10:30
      Learning from crystallography: from hydrogen storage to new (battery) applications 1h
      Speaker: Dr M. Heere (IAM/KIT, Karlsruhe)
    • 10:30 11:00
      Coffee Break 30m
    • 11:00 12:00
      Neutron protein crystallography: New developments and recent application examples 1h
      Speaker: Dr T. Schrader (JCNS/Forschungszentrum Jülich @ MLZ)
    • 12:00 13:00
      Ultrafast X-ray Spectroscopy and Scattering Applied to Chemistry 1h
      Speaker: Dr F.A. Lima (European XFEL GmbH, Schenefeld)
    • 13:00 15:00
      Lunch Break 2h

      (Lunch not included) use one of the cantines available near site

    • 15:00 16:30
      Guided Tour FRM II neutron research facility (location: FRM II, Lichtenbergstraße 1, 85748 Garching) 1h 30m

      (optional tour through FRM II site, only for registered participants of the workshop and only with valid passport/id card).